Advertisement

On Commutativity of Banach \(^*\)-Algebras with Derivation

  • Mohammad AshrafEmail author
  • Bilal Ahmad Wani
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 228)

Abstract

The aim of this paper is to apply purely ring theoretic results to discuss the commutativity of a Banach algebra and Banach \(^*\)-algebra via derivations. We prove that if \(\mathfrak {A}\) is a semiprime Banach algebra and \(\mathscr {G}\) a nonempty open subsets of \(\mathfrak {A}\) which admits a nonzero continuous linear derivation \(d:\mathfrak {A}\rightarrow \mathfrak {A}\) such that \(d([x^m-x,y])\in Z(\mathfrak {A})\) for each x in \(\mathscr {G}\) and an integer \(m=m(x)>1\), then \(\mathfrak {A}\) is commutative. Further, we discuss the commutativity of Banach \(^*\)-algebra. In particular, it is shown that either a semiprime Banach \(^*\)-algebra \(\mathfrak {A}\) with continuous involution and derivation is commutative or the set of \(x\in \mathfrak {A}\) for which \([d(x^k),d((x^k)^*)]\in Z(\mathfrak {A})\) for no positive integer \(k\ge 1\), is dense in \(\mathfrak {A}\). Finally, few more parallel results have been established about the commutativity of Banach and Banach \(^*\)-algebras.

Keywords

Commutativity Derivations Banach algebras Banach \(^*\)-algebras 

Notes

Acknowledgements

The authors are indebted to the referee for his/her useful suggestions and comments.

References

  1. 1.
    Yood, B.: Commutativity theorems for Banach algebras. Michigan Math. J. 37(2), 203–210 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Yood, B.: On commutativity of unital Banach algebras. Bull. Lond. Math. Soc. 23(3), 278–280 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Yood, B.: Some commutativity theorems for Banach algebras. Publ. Math. Debrecen 45(1–2), 29–33 (1994)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Herstein, I.N.: A generalization of a theorem of Jacobson. Amer. J. Math 73, 756–762 (1951)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Herstein, I.N.: Two remarks on the commutativity of rings. Canad. J. Math 7, 411–412 (1955)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Herstein, I.N.: A condition for commutativity of rings. Canad. J. Math 9, 583–586 (1957)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Vukman, J.: Commuting and centralizing mappings in prime rings. Proc. Am. Math. Soc. 109(1), 4752 (1990)Google Scholar
  8. 8.
    Ashraf, M., Ali, A., Ali, S.: Some commutativity theorems for rings with generalized derivations. Southeast Asian Bull. Math. 31(3), 415–421 (2007)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Abukhuzam, H., Bell, H.E., Yaqub, A.: Commutativity of rings satisfying certain polynomial constraints. Bull. Austral. Math. Soc. 44, 63–69 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Ashraf, M., Quadri, M.A.: On commutativity of rings with some polynomial constraints. Bull. Austral. Math. Soc. 41, 201–206 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Bell, H.E.: On a commutativity theorem of Herstein. Arch. Math. (Basel) 21, 265267 (1970)Google Scholar
  12. 12.
    Bell, H.E.: On the commutativity of prime rings with derivation. Quaest. Math. 22(3), 329–335 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Bell, H.E., Daif, M.N.: On commutativity and strong commutativity preserving maps. Canad. Math. Bull. 37, 443–447 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Pinter-Lucke, J.: Commutativity conditions for rings: 1950–2005. Expo. Math. 25(2), 165–174 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Ashraf, M., Quadri, M.A.: A Theorem on commutativity for semi-prime rings. Bull. Austral. Math. Soc. 34, 411–413 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Posner, E.C.: Derivation in prime rings. Proc. Amer. Math. Soc. 8, 1093–1100 (1957)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Ashraf, M., Rehman, N.: On commutativity of rings with derivations. Results Math. 42(1–3), 3–8 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Daif, M.N.: Commutativity results for semiprime rings with derivations. Int. J. Math. Math. Sci. 21(3), 471–474 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Daif, M.N., Bell, H.E.: Remarks on derivations on semiprime rings. Int. J. Math. Math. Sci. 15(1), 205–206 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Vukman, J.: A result concerning derivations in noncommutative Banach algebras. Glas. Mat. Ser.III 26(46), 1–2 (1991) (83–88)Google Scholar
  21. 21.
    Vukman, J.: On derivations in prime rings and Banach algebras. Proc. Amer. Math. Soc. 116, 877–884 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Bonsall, F.F., Duncan, J.: Complete Normed Algebras. Springer, New York (1973)CrossRefzbMATHGoogle Scholar
  23. 23.
    Rickart, C.E.: General Theory of Banach Algebras. D. Van Nostrand, Princeton, NJ (1960)zbMATHGoogle Scholar
  24. 24.
    Herstein, I.N.: Rings with Involution. University of Chicago Press, Chicago (1976)zbMATHGoogle Scholar
  25. 25.
    Herstein, I.N.: A note on derivation. Canad. Math. Bull. 21(3), 369–370 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Ali, S., Khan A.N.: On commutativity of Banach algebras with derivations. Bull. Aust. Math. Soc. 91, 419–425 (2015)Google Scholar
  27. 27.
    Bresar, M.: Centralizing mappings and derivations in prime rings. J. Algebra 156(2), 385–394 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Giri, R.D., Dhoble, A.R.: Some commutativity theorems for rings. Publ. Math. Debrecen 41(1–2), 35–40 (1992)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Hongan, M.: A note on semiprime rings with derivation. Int. J. Math. Math. Sci. 20(2), 413–415 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Quadri, M.A., Khan, M.A., Ashraf, M.: Some elementary commutativity theorems for rings. Math. Student 56(1–4), 223–226 (1988)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Ali, S., Khan, A.N.: On rings and algebras with derivations. J. Algebra Appl. 15(6), 1650107 (2016)Google Scholar
  32. 32.
    Bell, H.E., Daif, M.N.: On derivations and commutativity in prime rings. Acta. Math. Hungar. 66, 337–343 (1995)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2018

Authors and Affiliations

  1. 1.Department of MathematicsAligarh Muslim UniversityAligarhIndia

Personalised recommendations